Alert archive / Georgia / Flash Flood Warnings in 2023
Flash Flood Warning 17, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood warning at Jun 14, 2023, 8:44 AM EDT for Harris County, Muscogee County, Georgia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2023, 8:44 AM EDT (12:44 UTC)
- Expired
- Jun 14, 2023, 11:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Harris County, GA, Muscogee County, GA
The radar
The Maxwell AFB radar (KMXX), 77 km from the middle of the area, began a volume at 12:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 0.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 299 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted.
287
WGUS52 KFFC 141244
FFWFFC
GAC145-215-141545-
/O.NEW.KFFC.FF.W.0017.230614T1244Z-230614T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Peachtree City GA
844 AM EDT Wed Jun 14 2023
The National Weather Service in Peachtree City has issued a
* Flash Flood Warning for...
Southern Harris County in west central Georgia...
Muscogee County in west central Georgia...
* Until 1145 AM EDT.
* At 844 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2.5 inches of
rain have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Columbus, Bibb City, Upatoi, Flat Rock, Kenwood, Fortson, Columbus
Metropolitan Airport, Midland, Edgewood, Laurel Hills, Cataula,
Vista Terrace, Highland Park, Green Island Hills, Ellerslie, Saint
Marys Hills, Mulberry Grove, Rose Hill, Avondale and Benning Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3241 8498 3242 8496 3244 8497 3245 8500
3251 8500 3254 8502 3258 8507 3262 8509
3264 8508 3264 8510 3265 8510 3269 8489
3261 8470 3253 8469 3241 8493 3239 8499
FLASH FLOOD...RADAR INDICATED
$$1 follow-up statement
007
WGUS72 KFFC 141544
FFSFFC
Flash Flood Statement
National Weather Service Peachtree City GA
1144 AM EDT Wed Jun 14 2023
GAC145-215-141554-
/O.EXP.KFFC.FF.W.0017.000000T0000Z-230614T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Harris GA-Muscogee GA-
1144 AM EDT Wed Jun 14 2023
...FLASH FLOOD WARNING WILL EXPIRE AT 1145 AM EDT THIS MORNING FOR
SOUTHERN HARRIS AND MUSCOGEE COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 800 PM EDT Thursday for
portions of central Georgia and west central Georgia.
LAT...LON 3262 8509 3264 8508 3264 8510 3265 8510
3269 8489 3261 8470 3253 8469 3241 8493
3240 8497 3241 8498 3242 8496 3244 8497
3245 8500 3251 8500 3254 8502 3258 8507
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 7:27 AM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 14, 7:27 AM EDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 727 AM EDT Wed Jun 14 2023 ...New 12Z Aviation Discussion... .SHORT TERM... (Today through Thursday) Issued at 359 AM EDT Wed Jun 14 2023 Today and tomorrow will be a wash, rinse, repeat type of forecast with the next few days seeing a conveyor belt of rain showers and severe thunder storms across Georgia. Today shortwaves riding through the main flow aloft will lead to episodes of severe convection near the stalled frontal boundary that has been over and near our area the past few days. Unfortunely these shortwave disturbances are subtle and difficult to spot in the model data. So while we know the atmosphere is primed for isolated to scattered severe storms today, determining the timing and exact placement remains difficult. If the CAMs are to believed (HRRR seems to have verified better than some of the others this morning), scattered showers and storms will evolve into a small complex in the next few hours and move east across southcentral GA this morning. Abnormally strong deep layer shear, high instability (SBCAPEs 1000-1500 J/kg),steep lapse rates aloft, ample low level shear values and 0-1 km SRH ranging from 150- 200 m2/s2 and STPs of 4 will likely result in severe storms containing large hail and damaging winds with the potential for an isolated, brief tornado along with heavy rainfall. During the late afternoon assuming the atmosphere can recover from this mornings activity and diurnal destabilization can occur widely scattered, strong to severe storms will once again develop. For this round of activity our aforementioned the boundary is anticipated to be settled across our central/southcentral zones. This will open the door for storms to impact areas along I20. Once again abnormally strong and high severe parameters will result in severe storms containing large hail, damaging winds and the potential for an isolated, brief tornado along with heavy rainfall. Tonight into early tomorrow morning another potential round of impactful rain showers and thunderstorms slides into our area from the west. This activity will be hinged upon where our meandering surface boundary stalls and how the evening activity evolves. For now will note that should this activity develop as the short term guidance has been indicating then damaging wind gusts will be the main impact. These scattered showers and storms will once again evolve into a small complex moving east across southcentral GA as early as 05Z tomorrow. For now the HRRR remains the most bullish on this activity and illustrates a bowing segment moving through areas from ATL south to our TAE border. Will not bite on this just yet, but it is something that bears watching. All of the above thinking has been highlighted by the SPC Day 1 Outlook, which outlines areas south of a line from Harris county to Macon county and west of Dooly and Crisp county to the AL border within a a Moderate Risk (4 out of 5). Areas south of a line from Troup county to Emanuel county under an Enhanced Risk (3 out of 5) and the rest of central and north GA in a Slight Risk (2 out 5). Unfortunely, things do not end here...we still have hydrology to contend with. Over the next several days high rainfall amounts will impact southcentral GA. A flood watch has been issued and details regarding this can be found in the hydrology discussion below. 28 && .LONG TERM... (Thursday night through Tuesday) Issued at 359 AM EDT Wed Jun 14 2023 The long term forecast remains on track from what was earlier forecasted. Will preface the discussion with the following...the weather scenarios for Thursday and Friday are highly dependent on what transpires Wednesday and Wednesday night. The meandering surface boundary across the southeast and the evolving upper level pattern has contributed to the increasing uncertainty as far as the extended forecast goes (essentially 36 hrs and beyond). Caveats: - the location of the surface boundary will determine rainfall amounts and severe potential. The farther south the boundary stays the less rainfall and lower severe threat for areas north of the boundary. - Will we stay in more zonal flow aloft or will the deepening trough over the Great Lakes/northeast states make for a quicker departure pushing the surface boundary out of the area sooner. - Any remnant boundaries, clearing, or mesoscale details (likely not known until the day of) could contribute to ongoing or diminishing convective activity as we head into Thursday and even Friday. Definitely an evolving situation and a lot of forecast questions to mull over in the coming days. Nevertheless, it will certainly be an active week for portions of the southeast and for us here in Georgia. Still want to emphasize the growing potential for locally heavy rainfall and flash flooding through the end of the week. By the time we reach late week many areas will have already received roughly 1 to 4" of rainfall with locally higher amounts. Any additional rainfall through the weekend could pose flooding concerns. Compared to the previous long-term discussion, it does look like more coverage of showers and storms can be expected for Thursday as the main trough is still slowly churning eastward. Additionally, one last impulse looks to swing through the mid-level flow, aided by an upper jet max, prompting another round of showers and storms during the late afternoon and evening across south-central Georgia. The Storm Prediction Center (SPC) has a marginal risk (1 of 5) that is just outside of our forecast area across far southern Georgia but wouldn't be surprised if this were lifted slightly northward to include some of our southern most counties. Though again this will be dependent on how things evolve Wednesday evening and where that boundary ends up. By Friday, flow aloft starts to transition to more out of the northwesterly as the upper trough finally rounds the bend and lifts northeast and ridging becomes more amplified across the Central CONUS. With low-level moisture still being present at this time the change in the upper level pattern favors more diurnally driven convection in the afternoon and evening hours through the weekend. By early next week guidance begins to diverge as far as the evolution of the upper level pattern. Though by sometime late weekend/early next week deterministic guidance is hinting at another system developing across the western CONUS and translating towards the Ohio/TN Valley Regions. So more rain may be on tap for Georgia next week. Gradual warming trend expected through the long term, with low to mid 80s on Thursday warming to the upper 80s/low 90s by Friday and continuing through the weekend. Low temperatures forecast to be in the 60s to low 70s. 07 && .AVIATION... (12Z TAFS) Issued at 720 AM EDT Wed Jun 14 2023 Active forecast period expected across the entire ZTL air space today. Multiple small impulses within the atmosphere will make the TAF period very uncertain. These impluses will aid in sporadic VCSH at the north metro sites all day with SHRA/TSRA at KMCN and KCSG. Short term guidance suggests that best estimated timing for TSRA at ATL will be between 19-21Z with another round early tomorrow morning. CIGs will also be a mixed bag today, but mostly low-VFR/MVFR outside of convection. SW winds will remain in place and between 07-14 kts. //ATL Confidence...12Z Update... Medium on all elements. 28 && .PRELIMINARY POINT TEMPS/POPS... Athens 64 83 65 89 / 50 50 20 10 Atlanta 67 81 66 88 / 40 70 20 20 Blairsville 57 80 58 83 / 30 40 10 20 Cartersville 64 83 63 89 / 50 60 20 20 Columbus 67 83 67 88 / 70 90 40 40 Gainesville 64 83 65 88 / 40 50 20 10 Macon 67 82 66 89 / 60 80 40 30 Rome 64 85 65 91 / 40 60 20 20 Peachtree City 64 82 63 88 / 50 80 20 30 Vidalia 71 85 69 90 / 70 90 50 30 && .FFC WATCHES/WARNINGS/ADVISORIES... Flood Watch through Thursday evening for GAZ066>072-078>083- 089>096-102>110. && SHORT TERM...28 LONG TERM....07 AVIATION...28
Hazardous weather outlook, Jun 14, 4:38 AM EDT, 4 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 438 AM EDT Wed Jun 14 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-150845- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 438 AM EDT Wed Jun 14 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... No hazardous weather is expected at this time. Numerous showers and thunderstorms are forecast for portions of central Georgia today with the main risks being large hail over an inch in diameter, damaging wind gusts, frequent lightning, isolated tornadoes and heavy rainfall. An moderate risk is in place for portions of far westcentral Georgia near Columbus. A flood watch has also been issued for westcentral Georgia. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Thursday morning...numerous showers and thunderstorms are forecast for portions of central Georgia with the main risks being hail, damaging wind gusts, frequent lightning, isolated tornadoes and heavy rainfall. An moderate risk is in place for portions of far westcentral Georgia near Columbus. A flood watch has also been issued for westcentral Georgia. Friday through Monday...scattered to numerous thunderstorms are expected each day. Storms will be capable of producing damaging wind gusts, localized flooding, frequent lightning and hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Jun 14, 6:46 AM EDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
646 AM EDT Wed Jun 14 2023
GAZ078>080-089>092-141115-
Schley GA-Chattahoochee GA-Harris GA-Taylor GA-Marion GA-Talbot GA-
Muscogee GA-
646 AM EDT Wed Jun 14 2023
...A strong thunderstorm will impact portions of northern Marion,
northeastern Muscogee, northeastern Chattahoochee, northern Schley,
southern Talbot, southwestern Taylor and southeastern Harris Counties
through 715 AM EDT...
At 645 AM EDT, a strong thunderstorm was over Upatoi, or 11 miles
southwest of Talbotton, moving east at 20 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Talbotton, Waverly Hall, Junction City, Geneva, Upatoi, Juniper,
Baldwinville, Charing, Baughville, Oakland, Mauk, Box Springs,
Howard, Tazewell, Marion Estates and Eelbeck/West Fort Moore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3248 8485 3268 8475 3266 8435 3248 8431
3234 8442 3241 8469
TIME...MOT...LOC 1045Z 287DEG 16KT 3257 8470
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 14, 6:49 AM EDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
649 AM EDT Wed Jun 14 2023
GAZ078-089-141115-
Harris GA-Muscogee GA-
649 AM EDT Wed Jun 14 2023
...A strong thunderstorm will impact portions of Muscogee and
southwestern Harris Counties through 715 AM EDT...
At 649 AM EDT, a strong thunderstorm was over Green Island Hills, or
near Smiths, moving east at 20 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Columbus, Bibb City, Goat Rock Lake, Saint Marys Hills, Edgewood,
Flat Rock, Highland Park, Laurel Hills, Green Island Hills, Sand
Hill, Vista Terrace, Columbus Metropolitan Airport, Rose Hill,
Kenwood, Midland, Benning Hills, Avondale, Benning Park and Fortson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3266 8509 3258 8479 3240 8489 3239 8491
3242 8496 3244 8497 3245 8500 3252 8500
3258 8507 3262 8509 3263 8508 3264 8509
TIME...MOT...LOC 1049Z 287DEG 16KT 3257 8500
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 14, 6:56 AM EDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
656 AM EDT Wed Jun 14 2023
GAZ080-093-094-141115-
Macon GA-Peach GA-Taylor GA-
656 AM EDT Wed Jun 14 2023
...A strong thunderstorm will impact portions of northern Macon,
southwestern Peach and southeastern Taylor Counties through 715 AM
EDT...
At 655 AM EDT, a strong thunderstorm was near Winchester, or 8 miles
north of Oglethorpe, moving east at 25 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Butler, Montezuma, Marshallville, Reynolds, Ideal, Whitewater State
Park, Rupert, Garden Valley, Winchester, Hicks and Potterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3239 8432 3240 8432 3239 8435 3240 8436
3243 8436 3248 8433 3262 8435 3255 8403
3255 8402 3253 8400 3254 8399 3252 8390
3241 8385 3229 8393
TIME...MOT...LOC 1055Z 271DEG 21KT 3241 8403
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 14, 7:12 AM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
712 AM EDT Wed Jun 14 2023
GAZ078>081-089>095-105-141145-
Macon GA-Schley GA-Peach GA-Chattahoochee GA-Harris GA-Dooly GA-
Taylor GA-Marion GA-Houston GA-Crawford GA-Talbot GA-Muscogee GA-
712 AM EDT Wed Jun 14 2023
...Strong thunderstorms will impact portions of Macon, northern
Marion, Muscogee, northeastern Dooly, northern Chattahoochee, Peach,
southern Houston, south central Crawford, northwestern Schley,
southern Talbot, Taylor and southern Harris Counties through 745 AM
EDT...
At 711 AM EDT, a line of strong thunderstorms was along a line
extending from near Saint Louis to Columbus Metropolitan Airport, and
moving southeast at 25 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Columbus, Perry, Fort Valley, Buena Vista, Butler, Oglethorpe,
Talbotton, Unadilla, Montezuma, Marshallville, Reynolds, Waverly
Hall, Ideal, Junction City, Geneva, North Fort Moore, Bibb City,
Upatoi, Brantley and Hayneville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3276 8514 3259 8380 3240 8353 3226 8361
3231 8438 3238 8498 3243 8496 3246 8500
3252 8500 3264 8511 3274 8511
TIME...MOT...LOC 1111Z 293DEG 29KT 3242 8387 3250 8494
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 14, 7:43 AM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
743 AM EDT Wed Jun 14 2023
GAZ080-089>095-104-105-107-141230-
Macon GA-Schley GA-Peach GA-Chattahoochee GA-Dooly GA-Taylor GA-
Sumter GA-Marion GA-Houston GA-Muscogee GA-Pulaski GA-
743 AM EDT Wed Jun 14 2023
...Strong thunderstorms will impact portions of Macon, Marion,
northwestern Pulaski, Muscogee, northern Dooly, Chattahoochee, Peach,
Houston, Schley, northeastern Sumter and Taylor Counties through 830
AM EDT...
At 743 AM EDT, a line of strong thunderstorms was along a line
extending from near Hayneville to Oglethorpe to near Sand Hill, and
moving southeast at 20 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Columbus, Perry, Fort Valley, Hawkinsville, Buena Vista, Butler,
Ellaville, Oglethorpe, Cusseta, Warner Robins, Unadilla, Montezuma,
Marshallville, Reynolds, Ideal, Andersonville, Dooling, North Fort
Moore, Bibb City and Upatoi.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3224 8488 3239 8499 3239 8497 3252 8500
3260 8508 3258 8470 3256 8467 3253 8468
3252 8469 3256 8441 3260 8441 3260 8408
3253 8400 3259 8391 3259 8355 3253 8354
3249 8349 3240 8350 3232 8340 3217 8409
TIME...MOT...LOC 1143Z 294DEG 28KT 3241 8359 3228 8407 3237 8484
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 14, 8:08 AM EDT, 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
808 AM EDT Wed Jun 14 2023
GAZ092-093-095>097-104>109-141245-
Macon GA-Schley GA-Crisp GA-Dooly GA-Sumter GA-Houston GA-Wilcox GA-
Laurens GA-Bleckley GA-Dodge GA-Pulaski GA-
808 AM EDT Wed Jun 14 2023
...Strong thunderstorms will impact portions of southwestern Laurens,
south central Macon, northwestern Dodge, Pulaski, northwestern
Wilcox, Dooly, Bleckley, southeastern Houston, southeastern Schley,
northeastern Sumter and northern Crisp Counties through 845 AM EDT...
At 808 AM EDT, a line of strong thunderstorms was along a line
extending from Ocmulgee Public Fishing Area to near Unadilla to near
Lilly to Bumphead, and moving southeast at 35 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Cordele, Cochran, Eastman, Hawkinsville, Vienna, Unadilla, Chester,
Byromville, Cadwell, Pineview, Pinehurst, Leslie, Andersonville,
Lilly, De Soto, Cobb, Lamar, Plainfield, New Era and Mobley Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3232 8289 3208 8332 3195 8369 3196 8414
3223 8424 3220 8394 3228 8374 3251 8335
TIME...MOT...LOC 1208Z 303DEG 29KT 3238 8352 3225 8369 3217 8389 3217
8419
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 3:47 AM EDT | Flood Watch | FFC | Bibb, Bleckley, Chattahoochee, Crawford, Crisp, Dodge and 24 more | 39 hr |
| Jun 14, 4:38 AM EDT | Special Weather Statement | FFC | Troup | 37 min |
| Jun 14, 5:11 AM EDT | Special Weather Statement | FFC | Harris, Muscogee | 34 min |
| Jun 14, 5:14 AM EDT | Special Weather Statement | FFC | Pike | 31 min |
| Jun 14, 5:46 AM EDT | Special Weather Statement | FFC | Harris, Muscogee | 29 min |
| Jun 14, 5:54 AM EDT | Special Weather Statement | FFC | Harris, Troup | 36 min |
| Jun 14, 6:05 AM EDT | Special Weather Statement | FFC | Schley | 25 min |
| Jun 14, 6:15 AM EDT | Special Weather Statement | FFC | Muscogee | 30 min |
| Jun 14, 6:29 AM EDT | Special Weather Statement | FFC | Harris | 31 min |
| Jun 14, 6:43 AM EDT | Special Weather Statement | FFC | Harris | 32 min |
| Jun 14, 6:46 AM EDT | Special Weather Statement | FFC | Marion | 29 min |
| Jun 14, 6:49 AM EDT | Special Weather Statement | FFC | Muscogee | 26 min |
| Jun 14, 6:56 AM EDT | Special Weather Statement | FFC | Macon, Taylor | 19 min |
| Jun 14, 7:12 AM EDT | Special Weather Statement | FFC | Houston, Macon, Marion, Muscogee, Peach, Taylor | 33 min |
| Jun 14, 7:43 AM EDT | Special Weather Statement | FFC | Chattahoochee, Houston, Macon, Marion, Muscogee, Peach and 2 more | 47 min |
| Jun 14, 8:08 AM EDT | Special Weather Statement | FFC | Bleckley, Dooly, Pulaski | 37 min |
| Jun 14, 8:19 AM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Pulaski, Sumter, Wilcox | 30 min |
| Jun 14, 8:44 AM EDT | Severe Thunderstorm Warning | FFC | Dodge, Laurens, Telfair, Wheeler, Wilcox | 31 min |
| Jun 14, 8:48 AM EDT | Tornado Warning | FFC | Dodge, Laurens, Telfair, Wheeler | 27 min |
| Jun 14, 8:51 AM EDT | Special Weather Statement | FFC | Wilcox | 24 min |
| Jun 14, 9:15 AM EDT | Severe Thunderstorm Warning | FFC | Laurens, Montgomery, Toombs, Treutlen, Wheeler | 30 min |
| Jun 14, 9:17 AM EDT | Special Weather Statement | FFC | Telfair | 28 min |
| Jun 14, 9:24 AM EDT | Special Weather Statement | FFC | Peach, Taylor | 51 min |
| Jun 14, 9:40 AM EDT | Severe Thunderstorm Warning | FFC | Houston, Peach | 22 min |
| Jun 14, 9:45 AM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 30 min |
| Jun 14, 9:58 AM EDT | Special Weather Statement | FFC | Bleckley, Twiggs | 32 min |
| Jun 14, 10:10 AM EDT | Special Weather Statement | FFC | Dooly | 35 min |
| Jun 14, 10:40 AM EDT | Special Weather Statement | FFC | Wilcox | 35 min |
| Jun 14, 10:49 AM EDT | Special Weather Statement | FFC | Dodge | 26 min |
| Jun 14, 11:10 AM EDT | Special Weather Statement | FFC | Montgomery, Telfair, Wheeler | 35 min |
| Jun 14, 12:46 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Muscogee | 44 min |
| Jun 14, 1:00 PM EDT | Tornado Warning | FFC | Chattahoochee, Stewart | 45 min |
| Jun 14, 1:02 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Haralson | 32 min |
| Jun 14, 1:35 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Schley, Stewart | 25 min |
| Jun 14, 2:00 PM EDT | Severe Thunderstorm Warning | FFC | Heard, Troup | 33 min |
| Jun 14, 2:16 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Meriwether, Troup | 31 min |
| Jun 14, 2:43 PM EDT | Severe Thunderstorm Warning | FFC | Henry | 47 min |
| Jun 14, 2:53 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Fayette, Henry, Spalding | 37 min |
| Jun 14, 3:02 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Newton, Spalding | 43 min |
| Jun 14, 3:41 PM EDT | Tornado Warning | FFC | Crisp, Wilcox | 49 min |
| Jun 14, 3:54 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Heard, Meriwether, Troup | 51 min |
| Jun 14, 4:15 PM EDT | Tornado Warning | FFC | Telfair, Wilcox | 45 min |
| Jun 14, 4:47 PM EDT | Severe Thunderstorm Warning | FFC | Laurens, Montgomery, Treutlen, Wheeler | 31 min |
| Jun 14, 5:17 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Twiggs | 43 min |
| Jun 14, 5:18 PM EDT | Special Weather Statement | FFC | Stewart, Sumter, Webster | 27 min |
| Jun 14, 5:23 PM EDT | Special Weather Statement | FFC | Talbot | 37 min |
| Jun 14, 5:45 PM EDT | Special Weather Statement | FFC | Sumter, Webster | 30 min |
| Jun 14, 5:48 PM EDT | Special Weather Statement | FFC | Taylor | 27 min |
| Jun 14, 6:42 PM EDT | Special Weather Statement | FFC | Laurens, Treutlen | 33 min |
| Jun 14, 7:07 PM EDT | Special Weather Statement | FFC | Toombs | 23 min |
Nearby
Flash Flood Warnings in Georgia, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.